Gradual Overdose Of The Symbicort- How Dangerous Is This And Can I Reverse The Damage?

Question

Asked by suzie

Gradual Overdose Of The Symbicort- How Dangerous Is This And Can I Reverse The Damage?

Hi, I have Asthma ( since birth), bronchiectasis( since 2001) and M.E ( for 18 months I currently take acculate twice a day, spiriva once a day an symbicort 2 puffs twice a day, salbutamol when needed, also prednistrone and antibiotics every couple of months. I have constant hoarseness, waking in the night due to breathlesness and have put on a stone and half in a year, which my doctors says is due to a gradual overdose of the symbicort, that has only just been picked up on. how dangerous is this and can I reverse the damage, many thanks suzie, age 28

Answer

If you are on prednisone all the time, this can cause systemic effects which might include weight gain. I know when I'm on this stuff I feel like I'm hungry all the time and tend to overeat.

One of the advantages of being on symbicort is it should allow you to need prednisone less often. If you take your symbicort properly, and if you rinse and brush your teeth after each use, you should eliminate the risk of side effects.

While side effects from symbicort can happen, they are generally rare. Hoarseness is one side effect of symbicort. The best way to eliminate any side effect of this medicine is to rinse your mouth really well after each use.

Answered by John Bottrell